Spatially compact solutions and stabilization in Einstein-Yang-Mills-Higgs theories

P. Forgács, Sébastien Reuillon

Research output: Contribution to journalArticle

9 Citations (Scopus)

Abstract

New solutions to the static, spherically symmetric Einstein-Yang-Mills- Higgs equations with the Higgs field in the triplet (doublet) representation are presented. They form continuous families parametrized by α=MW/MPl [MW (MPl) denoting the W boson (the Planck) mass]. The corresponding spacetimes are regular and have spatially compact sections. A particularly interesting class with the Yang-Mills amplitude being nodeless is exhibited and is shown to be linearly stable with respect to spherically symmetric perturbations. For some solutions with nodes of the Yang-Mills amplitude a new stabilization phenomenon is found, according to which their unstable modes disappear as α increases (for the triplet) or decreases (for the doublet).

Original languageEnglish
Article number061101
JournalPhysical Review Letters
Volume95
Issue number6
DOIs
Publication statusPublished - Aug 5 2005

Fingerprint

stabilization
bosons
perturbation

ASJC Scopus subject areas

  • Physics and Astronomy(all)

Cite this

Spatially compact solutions and stabilization in Einstein-Yang-Mills-Higgs theories. / Forgács, P.; Reuillon, Sébastien.

In: Physical Review Letters, Vol. 95, No. 6, 061101, 05.08.2005.

Research output: Contribution to journalArticle

@article{3970ec471809476d958c15aaaabf7647,
title = "Spatially compact solutions and stabilization in Einstein-Yang-Mills-Higgs theories",
abstract = "New solutions to the static, spherically symmetric Einstein-Yang-Mills- Higgs equations with the Higgs field in the triplet (doublet) representation are presented. They form continuous families parametrized by α=MW/MPl [MW (MPl) denoting the W boson (the Planck) mass]. The corresponding spacetimes are regular and have spatially compact sections. A particularly interesting class with the Yang-Mills amplitude being nodeless is exhibited and is shown to be linearly stable with respect to spherically symmetric perturbations. For some solutions with nodes of the Yang-Mills amplitude a new stabilization phenomenon is found, according to which their unstable modes disappear as α increases (for the triplet) or decreases (for the doublet).",
author = "P. Forg{\'a}cs and S{\'e}bastien Reuillon",
year = "2005",
month = "8",
day = "5",
doi = "10.1103/PhysRevLett.95.061101",
language = "English",
volume = "95",
journal = "Physical Review Letters",
issn = "0031-9007",
publisher = "American Physical Society",
number = "6",

}

TY - JOUR

T1 - Spatially compact solutions and stabilization in Einstein-Yang-Mills-Higgs theories

AU - Forgács, P.

AU - Reuillon, Sébastien

PY - 2005/8/5

Y1 - 2005/8/5

N2 - New solutions to the static, spherically symmetric Einstein-Yang-Mills- Higgs equations with the Higgs field in the triplet (doublet) representation are presented. They form continuous families parametrized by α=MW/MPl [MW (MPl) denoting the W boson (the Planck) mass]. The corresponding spacetimes are regular and have spatially compact sections. A particularly interesting class with the Yang-Mills amplitude being nodeless is exhibited and is shown to be linearly stable with respect to spherically symmetric perturbations. For some solutions with nodes of the Yang-Mills amplitude a new stabilization phenomenon is found, according to which their unstable modes disappear as α increases (for the triplet) or decreases (for the doublet).

AB - New solutions to the static, spherically symmetric Einstein-Yang-Mills- Higgs equations with the Higgs field in the triplet (doublet) representation are presented. They form continuous families parametrized by α=MW/MPl [MW (MPl) denoting the W boson (the Planck) mass]. The corresponding spacetimes are regular and have spatially compact sections. A particularly interesting class with the Yang-Mills amplitude being nodeless is exhibited and is shown to be linearly stable with respect to spherically symmetric perturbations. For some solutions with nodes of the Yang-Mills amplitude a new stabilization phenomenon is found, according to which their unstable modes disappear as α increases (for the triplet) or decreases (for the doublet).

UR - http://www.scopus.com/inward/record.url?scp=27144532070&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=27144532070&partnerID=8YFLogxK

U2 - 10.1103/PhysRevLett.95.061101

DO - 10.1103/PhysRevLett.95.061101

M3 - Article

AN - SCOPUS:27144532070

VL - 95

JO - Physical Review Letters

JF - Physical Review Letters

SN - 0031-9007

IS - 6

M1 - 061101

ER -